Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 15, 2005, 1:41 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2005, 1:41 PM CDT (18:41 UTC)
- Expired
- May 15, 2005, 5:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 151843 FFWEWX TXC137-465-152245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 141 PM CDT SUN MAY 15 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... EDWARDS VAL VERDE * UNTIL 545 PM CDT * AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS FROM A BAND OF THUNDERSTORMS EXTENDING FROM BETWEEN PANDALE AND COMSTOCK EAST TO JUST WEST OF ROCKSPRINGS. * LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS AND LOMA ALTA. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2978 10143 2982 10005 3030 10001 3006 10149 $$
2 follow-up statements
000 WGUS74 KEWX 152011 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 306 PM CDT SUN MAY 15 2005 TXC137-465-152245- EDWARDS TX-VAL VERDE TX- 306 PM CDT SUN MAY 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 545 PM CDT FOR VAL VERDE AND EDWARDS COUNTIES... AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AREAS OF THUNDERSTORMS WITH HEAVY RAIN FROM SOUTHERN PORTIONS OF VAL VERDE COUNTY EAST INTO EASTERN PORTIONS OF EDWARDS COUNTY. LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. CAMPERS AND OTHER OUTDOOR ENTHUSIASTS NEED TO KEEP AWAY FROM LOW LYING OR FLOOD PRONE AREAS...INCLUDING CREEKBEDS..RIVERS AND STREAMS. LAT...LON 2978 10143 2982 10005 3030 10001 3006 10149 $$
000 WGUS74 KEWX 152249 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 PM CDT SUN MAY 15 2005 TXC137-465-152257- EDWARDS TX-VAL VERDE TX- 547 PM CDT SUN MAY 15 2005 ...THE FLASH FLOOD WARNING FOR VAL VERDE AND EDWARDS COUNTIES EXPIRED AT 545 PM CDT... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS TRANSITIONING SOUTH...OUT OF VAL VERDE AND EDWARDS COUNTIES...WITH ONLY LIGHT TO MODERATE RAIN PERSISTING. WHILE THE FLASH FLOOD THREAT HAS TEMPORARILY DIMINISHED...MOTORISTS SHOULD BE PREPARED FOR WATER ON ROADS. LAT...LON 2978 10143 2982 10005 3030 10001 3006 10149 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 11:20 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 15, 11:20 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1120 AM CDT SUN MAY 15 2005 .UPDATE... MCS OVER WEST CENTRAL TEXAS BACK TO OVER THE PERMIAN BASIN CONTINUES TO TRACK SOUTHEAST LATE THIS MORNING. EXPECT LEADING EDGE AND OUTFLOW WILL MOVE INTO THE NORTHWESTERN HILL COUNTRY AND EDWARDS PLATEAU EARLY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE ALSO DEVELOPING ALONG BOUNDARY LEFTOVER FROM SATURDAYS STORMS ALONG AN OZONA TO BRACKETTVILLE TO COTULLA LINE. AS A RESULT, WILL BOOST POPS MAINLY ACROSS THE HILL COUNTRY AND RIO GRANDE FOR THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 300 AM CDT SUN MAY 15 2005/ DISCUSSION... SATELLITE PIC SHOW UPPER LEVEL SHORTWAVE MOVING EASTWARD FROM THE DESERT SOUTHWEST. SHORTWAVE WILL MOVE ACROSS THE BIG BEND AND INTO SOUTH CENTRAL TEXAS WITH ASSOCIATED CONVECTION DEVELOPING THROUGH THE DAY AND INTO MONDAY. MAIN FORECAST PROBLEM ARE THE TIMING AND AMOUNTS OF RAINFALL RELATED TO THE APPROACHING SHORTWAVE AND DEVELOPING CONVECTION. MODELS IN DISAGREEMENT WITH TIMING AND LOCATION OF RAIN. 00Z GFS DIDNT INITIAL VERY WELL WITH OBSERVED DATA AND IS DRIER THAN THE ETA. THE DEL RIO UPPER-AIR SOUNDING INDICATES A UNSTABLE AIRMASS RIO GRANDE PLAINS REGION...THIS SUPPORTS THE ONGOING CONVECTION OVER THIS AREA. AS SHORTWAVE EXITS THE AREA LATE MONDAY...A STRONG UPPER RIDGE WILL BUILD INTO THE SOUTHERN PLAINS. THIS WILL PERSIST THROUGH THE REMAINDER OF THE WORKWEEK...THUS LEADING PARTLY CLOUDY SKIES...WARM AND DRY WITH NO POPS EXPECTED. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/02
Hazardous weather outlook, May 15, 5:55 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 AM CDT SUN MAY 15 2005 TXZ171>173-183>194-202>209-217>225-228-161100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 555 AM CDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A WEATHER SYSTEM ALOFT COMING FROM THE WEST AND NORTHWEST WILL MOVE EAST ACROSS SOUTH CENTRAL TEXAS LATER TODAY AND TONIGHT. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAIN...LIGHTNING...WIND GUSTS OF 20 TO 50 MPH...AND SOME HAIL IS POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES FOR MONDAY... WITH RAIN CHANCES DECREASING FROM THE WEST DURING THE DAY THROUGH THE EVENING. LIGHTNING...WIND GUSTS OF 20 TO 40 MPH...AND SOME HAIL IS POSSIBLE FROM THESE SHOWERS AND THUNDERSTORMS. DRY AND WARM MID TO LATE MAY WEATHER IS EXPECTED TO FOLLOW FROM TUESDAY AND WEDNESDAY THROUGH SATURDAY. UNSEASONABLY WARM AFTERNOONS ARE EXPECTED WEDNESDAY THOROUGH SATURDAY...AS AN AREA OF HIGH PRESSURE ALOFT BUILDS OVER THE AREA FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:51 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 54 min |
| May 15, 3:47 PM CDT | Flash Flood Warning | EWX | Frio, Maverick, Zavala | 3 hr |
| May 15, 6:56 PM CDT | Flash Flood Warning | EWX | Atascosa | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.